Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Anyone Else Have Cortisone Shot Injection/depression Came Back/how Long Does It Last?


  • This topic is locked This topic is locked
5 replies to this topic

#1 pittguy578

pittguy578

    Member

  • Member
  • PipPipPip
  • 241 posts

Posted 01 July 2008 - 07:58 AM

Here is the situation..For some weird reason I developed a rash last Thursday night. I went to the ER..they gave me a cortisone shot. I had no idea the side effects it would have on me. I was doing well and not depressed anymore and this weekend I became a depressed mess..My mind felt "slow" If I had any idea the shot could have done this I would have never gotten it and suffered the rash out. The itching from the shot would have been better than feeling like this...
Anyone else have a similar side effect? How long did it last?

Jim

#2 Trace

Trace

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 02 July 2008 - 05:40 AM

Hi pittguy

I have never had a cortisone shot, but I have had a 10 day course of cortisone tablets.
They did have a tendency to make me feel a little low and weird, I also got dizzy, I had to go on other medication after the cortisone and was told to wait 1 week, before starting the other med. I felt alright within a few days of stopping the cortisone.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image

#3 Lizzy

Lizzy

    Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,506 posts
  • Location:UK

Posted 03 July 2008 - 07:10 AM

Cortisone is a steroid which will have been given to reduce the rash. Have you been referred to a dermatologist since being in the ER? As an orthopeadic secretary I am unaware of people having reactions, probably going to your family doctor for an explanation is warrented. Depressive mood swings can happen and are probably unlikely to be related to the steroid but your doctor will be able to reassure you.
Lizzy
Any change is scary even when we want it Posted Image

#4 FLIPFLOPS

FLIPFLOPS

    Newbie

  • Newbie
  • Pip
  • 21 posts
  • Location:St Pete, FL USA

Posted 25 July 2008 - 04:04 PM

Here is the situation..For some weird reason I developed a rash last Thursday night. I went to the ER..they gave me a cortisone shot. I had no idea the side effects it would have on me. I was doing well and not depressed anymore and this weekend I became a depressed mess..My mind felt "slow" If I had any idea the shot could have done this I would have never gotten it and suffered the rash out. The itching from the shot would have been better than feeling like this...
Anyone else have a similar side effect? How long did it last?

Jim


You didn't mention if you were on any meds that have that side effect. From personal experience, Lamectal has this side effect and I had it quite severely. Rash, redness and tiny bumps especially on chest and stomach areas, neck and in hairline in the back of the neck. psy rx Prednosone, and my gp gave me itch cream. OTC stuff doesn't work on this. Took a good 2 weeks to clear up. Am ok now. Off Lamectal, on Seroquel which makes me not want to wake up and am groggy all day. So now, off of that and on Resperidol as soon as I go get it. I am human giney pig(sp?)
I doubt if shot made you feel like that, the er or whoever prescribes rx should always let you know what if any side effects may happen. If they don't, read the insert or ask the doc. Hope you're ok now.

#5 Ellyn

Ellyn

    Just Registered

  • Just Registered
  • 1 posts

Posted 23 August 2009 - 06:03 PM

Here is the situation..For some weird reason I developed a rash last Thursday night. I went to the ER..they gave me a cortisone shot. I had no idea the side effects it would have on me. I was doing well and not depressed anymore and this weekend I became a depressed mess..My mind felt "slow" If I had any idea the shot could have done this I would have never gotten it and suffered the rash out. The itching from the shot would have been better than feeling like this...
Anyone else have a similar side effect? How long did it last?

Jim

Jim - I totally think it was the cortisone shot. I went into the hospital on Wednesday, Aug 12 for a cortisone shot in my sacroiliac joint to quell the inflammation and pain. On Saturday morning I
awoke in a severely depressed state. I tend towards depression due to some medication I take
and also because I have chronic pain. However, this was the worst I have ever felt - I lost my appetite and my husband said I looked depressed. I don't know why this happened now - last
summer I had two epidurals with cortisone injections and no problem. I am also taking Gabapentin
and wonder if the mixture of the two drugs could have caused this. I am still very depressed
and lethargic and don't know when the cortisone will be out of my system. If anyone has any
comments, I would appreciate it. I did call my doctor and he did say that it is possible to get
depressed from the cortisone shots. I am seeing him this Thursday to get deails. Unbelievable!

#6 Arcturus

Arcturus

    Newbie

  • Newbie
  • Pip
  • 6 posts
  • Gender:Male
  • Location:Ozarks

Posted 17 May 2012 - 10:19 PM

...they gave me a cortisone shot. I had no idea the side effects it would have on me. I was doing well and not depressed anymore and this weekend I became a depressed mess.

Jim

I know this is an old thread, but I thought somebody researching this might want to hear from another "victim". I've had three cortisone shots in the past 12 months - one for a bad poison ivy outbreak, one in a sprained, swollen knee, and another big one this week for excruciating sciatica (which was actually brought on by a chiropractic "adjustment" of my lower back).

Each shot, and particularly this last big one, put me into a lethargic depression - but it was well over 24 hours before each injection actually "kicked in". It's a cruel irony that the shots do stop the inflammation and pain, but they put you in the dumps emotionally at the same time. I'm at the bottom of this last slump right now, feeling really depressed - lost my appetite too - which is why I'm back here. So glad to find this old thread to reassure me of why, all of a sudden, I suddenly feel so down and have no interest in doing anything. But no more sciatica!

If I remember right, it takes a week or more for the depression to really start to lighten up. Oh, fun....
Arcturus
"Depression is the inability to construct a future." Rollo May




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users